Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 28, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jul 20, 2015, 10:37 AM EDT. It took effect at Jul 20, 2015, 12:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2015, 10:37 AM EDT (14:37 UTC)
- In effect from
- Jul 20, 2015, 12:00 PM EDT
- Expired
- Jul 20, 2015, 10:28 PM EDT
- In force
- 10 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 20, 7:25 AM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 20, 7:25 AM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 725 AM EDT MON JUL 20 2015 LATEST UPDATE... AVIATION .SYNOPSIS... ISSUED AT 256 AM EDT MON JUL 20 2015 ONE MORE DAY WITH AFTERNOON TEMPERATURES IN THE 80S...THEN COOLER AND SIGNIFICANTLY DRIER AIR MOVES IN BEHIND THE COLD FRONT THAT WILL CROSS SOUTHWEST MICHIGAN EARLY TONIGHT. EXPECT AN AREA OF SCATTERED THUNDERSTORMS JUST AHEAD OF THE FRONT LATE THIS AFTERNOON INTO EARLY TONIGHT. MOST OF THE REST OF THIS WEEK WILL BE COOLER THAN NORMAL WITH CONSIDERABLE SUNSHINE EACH DAY. && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 256 AM EDT MON JUL 20 2015 THERE ARE TWO ISSUES OF CONCERN TODAY AS I SEE IT. FIRST IS THE THREAT FOR THUNDERSTORMS THIS AFTERNOON INTO EARLY TONIGHT. SECOND IS JUST HOW HOT IT WILL GET THIS AFTERNOON. LITTLE QUESTION TUESDAY AND WEDNESDAY WILL BE CLASSICALLY NICE SUMMER DAYS FOR SOUTHWEST MICHIGAN WITH ABUNDANT SUNSHINE AND AFTERNOON TEMPERATURES ONLY IN THE 70S. WE ARE WATCHING FOR THUNDERSTORM DEVELOPMENT JUST AHEAD OF THE COLD FRONT AS IT DROPS SOUTHWARD ACROSS LOWER MICHIGAN TONIGHT. THAT IS THANKS TO A DIGGING NORTHERN STREAM JET CORE (90 TO 95 KTS) THAT BRINGS THE POLAR JET CORE ANOMALOUS FAR SOUTH... TO CENTRAL LOWER MICHIGAN...BY TUESDAY AFTERNOON. THE JET GETS THAT FAR SOUTH DUE TO A DEVELOPING CLOSED UPPER LOW OVER SOUTHERN HUDSON BAY. AS THE UPPER LEVEL HEIGHTS FALL IN RESPONSE TO THE DIGGING JET CORE THIS AFTERNOON... A LOW LEVEL JET DEVELOPS OVER NORTHERN LOWER MICHIGAN (30-35 KNOTS) AND DROPS SOUTHWARD JUST AHEAD OF THE FRONT INTO EARLY TONIGHT. THERE IS AN AREA OF 850 LI NEAR -3C JUST AHEAD OF THE FRONT AND THE TQ INDEX GETS TO AN IMPRESSIVE 25C (15C TRESHOLD FOR THUNDERSTORMS) IN A NARROW BAND JUST AHEAD OF THE FRONT AS IT SINKS SOUTH. THE MOST UNSTABLE CAPE RISES TO NEAR 1800 J/KG IN THIS NARROW BAND LATE THIS AFTERNOON AND EVENING. THE 900 TO 800 MB MEAN DEW POINTS RISE TO 12C IN THIS BAND SO THERE WILL BE MOISTURE TO WORK WITH. ACTUALLY THE 1000/850 MOISTURE TRANSPORT VECTORS LOOK DECENT TOO FOR BRINGING CONVECTION ACROSS THE AREA THIS EVENING. ALSO...ALL OF OUR FORECAST MODELS ONE WAY OR THE OTHER SHOW A BAND OF THUNDERSTORMS DROPPING SOUTH AHEAD OF THE FRONT THIS EVENING. THIS IS ALSO SUPPORTED BY THE SPC 3 HOUR CALIBRATED PROBABILITY OF THUNDERSTORM FROM THE 21Z RUN. SO THE BOTTOM LINE I CONFIDENT THERE WILL BE THUNDERSTORMS OVER SOUTHWEST LOWER MICHIGAN LATE THIS AFTERNOON AND THIS EVENING. I AM NOT SURE EVERY ONE WILL SEE THOSE STORMS BUT THE WILL BE THERE. DUE TO WEAK DEEP LAYER SHEAR AND NARROW CAPE... I DO NOT SEE MUCH OF A SEVERE STORM THREAT THROUGH. ONCE ALL OF THIS IS THROUGH HIGH PRESSURE MOVES IN BEHIND THE COLD FRONT AND THAT RESULTS IN A DEEP LAYER OF VERY DRY AIR ABOVE 700 MB. THAT SHOULD PREVENT ANY AFTERNOON INSTABILITY THUNDERSTORMS TUESDAY (COLD AIR ALOFT NORTH OF THE POLAR JET WOULD SUGGEST WE COULD SEE CONVECTION OTHERWISE). I ALSO EXPECT CLEAR SKIES WITH LIGHT WINDS TUESDAY NIGHT INTO WEDNESDAY MORNING THIS COULD BE A RATHER CHILLY MID SUMMER MORNING AROUND THE AREA WITH NORTHERN SECTIONS LIKE LEOTA HAVING LOWS IN THE MID 40S. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 256 AM EDT MON JUL 20 2015 A DOME OF HIGH PRESSURE OVER THE GREAT LAKE MID WEEK WILL BRING FAIR WEATHER TO SW LWR THROUGH FRIDAY. BY FRIDAY NIGHT SCATTERED SHOWERS/STORMS MAY DEVELOP AS A COLD FRONT MOVES TOWARD LAKE MICHIGAN AND INTERACTS WITH INCREASED MOISTURE FROM SOUTH FLOW ON THE BACK SIDE OF THE HIGH. LOW CHANCE POPS ARE IN THE GRIDS THROUGH SUNDAY AS THE FRONT MOVES THROUGH. PCPN CHANCES DON/T LOOK ALL THAT IMPRESSIVE THOUGH. THE LLJ AHEAD OF THE FRONT IS PROGD AT 20KTS OR LESS AND MUCAPE OVER THE CWA IS GENERALLY AROUND 500 J/KG. HIGHS WILL RISE FROM AROUND 80 THURSDAY TO THE MID 80S BY SUNDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 724 AM EDT MON JUL 20 2015 FOR THE MOST PART VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT. THERE WILL BE AN AREA OF SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT THAT WILL MOVE INTO THE TAF SITE AREA LATE IN THE AFTERNOON. THOSE STORMS WILL NOT CLEAR THE I-94 TAF SITES UNTIL AROUND 06Z OR SO. I WENT WITH VCTS SINCE COVERAGE WILL BE LESS THAN 50 PCT. && .MARINE... ISSUED AT 256 AM EDT MON JUL 20 2015 SOME CONCERN FOR THE NORTHERN NEAR SHORE ZONES THIS AFTERNOON DUE TO INCREASING WINDS AHEAD OF THE COLD FRONT. LATEST MODEL GUIDANCE HOWEVER SUGGEST WINDS AND WAVES WILL BE JUST BELOW THE THRESHOLD FOR ISSUING A SMALL CRAFT ADVISORY. WE WILL HAVE TO MONITOR THIS HOWEVER. && .HYDROLOGY... ISSUED AT 1130 AM EDT SUN JUL 19 2015 WIDESPREAD RAINFALL OCCURRED ON SATURDAY BUT THE MAJORITY HAD LESS THAN ONE INCH. RIVER LEVEL IMPACTS HAVE BEEN MINIMAL. ANY SHOWERS AND THUNDERSTORMS LATE MONDAY SHOULD BE FAIRLY PROGRESSIVE AND THE RISK OF EXCESSIVE RAINFALL IS LOW. AFTER THAT... THE NEXT DECENT CHANCE FOR PRECIPITATION WILL BE SATURDAY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...WDM SHORT TERM...WDM LONG TERM...04 AVIATION...WDM HYDROLOGY...CAS MARINE...WDM
Hazardous weather outlook, Jul 20, 4:46 AM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 446 AM EDT MON JUL 20 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-210900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 446 AM EDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING JUST AHEAD OF THE COLD FRONT THAT WILL COME THROUGH THIS AREA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY AS THE WARM AIR MAKES A COME BACK INTO SOUTHWEST LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LMZ844>849-210900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 446 AM EDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE SWIM HAZARD RISK INTO THIS EVENING. SCATTERED THUNDERSTORMS ARE POSSIBLE FROM MID AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WDM
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:35 AM EDT | Beach Hazards Statement | GRR | Mason, Oceana | 12 hr |
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.